Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 38, NWS North Platte, NE

October 22, 202220 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 22, 2022, 9:48 AM CDT for 20 counties in Nebraska. It took effect at Oct 23, 2022, 12:00 PM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 22, 2022, 9:48 AM CDT (14:48 UTC)
In effect from
Oct 23, 2022, 12:00 PM CDT
Expired
Oct 23, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 3:01 PM CDTNON-TSTM WND GST 621 Se Imperial, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3732 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS83 KLBF 221448
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
948 AM CDT Sat Oct 22 2022


NEZ210-222300-
/O.UPG.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/
/O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
/O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
Frenchman Basin-
848 AM MDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 
210...

...RED FLAG WARNING IS NOW ALSO IN EFFECT FROM NOON TO 7 PM CDT 
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
210...

The National Weather Service in North Platte has upgraded the Fire
Weather Watch to a Red Flag Warning from noon to 7 PM CDT Sunday.


* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin.

* TIMING...Saturday Noon to 8 PM CDT, Sunday from Noon to 7 PM 
  CDT. 

* WINDS...South 10 to 15 mph with gusts to 25 mph for Saturday. 
  Southwest 20 to 30 mph with gusts to 40 mph for Sunday.

* RELATIVE HUMIDITY...Around 10 percent Saturday. As low as 15 
  percent Sunday.

* TEMPERATURES...Highs in the lower to mid 80s each day.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be very
  difficult to control. Extreme fire behavior is possible due to
  winds Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-222300-
/O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
/O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
948 AM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 206 
AND 208...

...RED FLAG WARNING IS NOW ALSO IN EFFECT FROM NOON TO 7 PM CDT 
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206
AND 208...

The National Weather Service in North Platte has issued a new Red
Flag Warning, which is in effect from noon to 7 PM CDT Sunday. 

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. 

* TIMING...Saturday Noon to 8 PM CDT, Sunday Noon to 7 PM CDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent today, near 19 percent
  Sunday.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ209-219-222300-
/O.UPG.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/
/O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Loup Rivers Basin-Loess Plains-
948 AM CDT Sat Oct 22 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND 
219...

The National Weather Service in North Platte has upgraded the Fire
Weather Watch to a Red Flag Warning, which is in effect from Noon
to 7 PM CDT Sunday. 


* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains. 

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. Extreme fire behavior is possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-222300-
/O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
Eastern Panhandle/Crescent Lake NWR-
848 AM MDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 
204...

* AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent
  Lake NWR

* TIMING...Saturday 11 AM to 7 PM MDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
372 
WWUS83 KLBF 222008
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
308 PM CDT Sat Oct 22 2022


NEZ206-208-210-230100-
/O.CON.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
308 PM CDT Sat Oct 22 2022 /208 PM MDT Sat Oct 22 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES
206 AND 208...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER
ZONES 206 AND 208...

The National Weather Service in North Platte has issued a new Red
Flag Warning, which is in effect from noon to 7 PM CDT Sunday.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest. 

* TIMING...Saturday Noon to 8 PM CDT, Sunday Noon to 7 PM CDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent today, near 19 percent 
  Sunday.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-230100-
/O.CON.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
Eastern Panhandle/Crescent Lake NWR-
208 PM MDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 204...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR 

* TIMING...Saturday 11 AM to 7 PM MDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ209-219-230100-
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Loup Rivers Basin-Loess Plains-
308 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
209 AND 219...

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains. 

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. Extreme fire behavior is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
724 
WWUS83 KLBF 230055
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
755 PM CDT Sat Oct 22 2022

NEZ206-208-210-230900-
/O.EXP.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
755 PM CDT Sat Oct 22 2022 /655 PM MDT Sat Oct 22 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY
WINDS AND VERY LOW HUMIDITY FOR THE SANDHILLS, NIOBRARA VALLEY AND
THE FRENCHMAN BASIN...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE SANDHILLS, 
NIOBRARA VALLEY AND THE FRENCHMAN BASIN...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 210 Frenchman Basin.

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...In the 70s to lower 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-230200-
/O.EXP.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
Eastern Panhandle/Crescent Lake NWR-
655 PM MDT Sat Oct 22 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY
WINDS AND VERY LOW HUMIDITY FOR THE EASTERN PANHANDLE AND FAR
WESTERN SANDHILLS...

Relative humidity values will continue to recover overnight and
the threat for widespread red flag conditions has ended.

$$

NEZ209-219-230900-
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Loup Rivers Basin-Loess Plains-
755 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE LOUP RIVER
BASIN AND LOESS PLAINS...

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains.

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...In the low to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. Extreme fire behavior is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brown
086 
WWUS83 KLBF 230758
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
258 AM CDT Sun Oct 23 2022


NEZ206-208>210-219-232100-
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
258 AM CDT Sun Oct 23 2022 /158 AM MDT Sun Oct 23 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 206, 208, 209, 210, AND 219...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 210 Frenchman Basin. 

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph,
  transitioning to northwest during the evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...Highs in the upper 70s to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
457 
WWUS83 KLBF 232006
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
306 PM CDT Sun Oct 23 2022


NEZ206-208>210-219-240000-
/O.CON.KLBF.FW.W.0038.000000T0000Z-221024T0000Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
306 PM CDT Sun Oct 23 2022 /206 PM MDT Sun Oct 23 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206,
208, 209, 210, AND 219...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 210 Frenchman Basin. 

* TIMING...Until 7 PM CDT this evening.

* WINDS...Southwest 25 to 35 mph with gusts of 45 to 55 mph, 
  transitioning to northwest during the evening.

* RELATIVE HUMIDITY...Generally 10 to 15 percent south of 
  Interstate 80, 15 to 20 percent north of Interstate 80.

* TEMPERATURES...Highs in the upper 70s to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. Extreme fire behavior is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 22, 6:18 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 22, 6:18 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
618 AM CDT Sat Oct 22 2022

...UPDATED FOR AVIATION AND CLIMATE...

.SHORT TERM...(Today through Sunday)
Issued at 418 AM CDT Sat Oct 22 2022

The main forecast challenge through the weekend and early next week
revolves around a big switch from another stint of summery weather
to a taste of winter (for some at least). Fire weather conditions
are a major concern with this pattern change due to very low
humidity, gusty winds, near record warmth, plus the rapid wind shift
with a cold front.

Today... Western Nebraska lies in southwest flow aloft as an upper
trough digs into the northern Rockies and the Great Basin. At the
surface, a low deepens along the leading edge of the upper trough,
generally centered around the Wyoming Black Hills. A warm front
extends east from the low, while a trough cuts south across the High
Plains. This setup results in southerly flow at H85 and relatively
strong southwest winds near the surface with the greatest speeds in
the panhandle and western Sandhills. Modest WAA takes place with
this regime as well, shown by H85 temps around 22C this afternoon, a
good 4C higher than yesterday. These values correspond to the 99%ile
of climatology per NAEFS. Current trends in WV/IR imagery, along
with forecast trends of forcing and energy keep moisture to the
north of the CWA today. Soundings indicate essentially no moisture
in the Sandhills and southwest Nebraska today and a deep mixed layer
to near H6. With this in mind, used the high end of the NBM envelope
(90% and 95%) and warmer MOS solutions for max temps. Forecast
ranges from around 80F northwest to mid 80s southwest and central,
which is just a few degrees off the records. The ECM in fact
suggests upper 80s in the southwest. Also blended in RAP for dew
points as that solution tends to handle the very dry air relatively
well. The result is widespread min RH values around 10%. When
combined with wind gusts of 25 to 30 mph in the west, upgraded the
Fire Weather Watch to a Red Flag Warning. Also expanded the headline
southward to include zone 210 (far SW Neb).

Tonight... An upper low begins to close off near Yellowstone as the
main trough continues to dig south and progress east. Meanwhile, the
main surface low pushes into the South Dakota Black Hills and
adjacent Pine Ridge. Southerly H85 flow intensifies into a low level
jet-esque signal and the thermal ridge spans into central and
eastern Nebraska. The big question is how much of that flow can mix
to the surface overnight. Current solutions indicate little mixing
and small surface pressure changes, which would suggest a better
environment for radiational cooling and boundary layer decoupling.
For now, made little change to previous forecast min temps, which
gives upper 30s northwest to mid 40s west central to upper 40s north
central. Will need to monitor trends for potential warming of the
min temps should winds increase or cloud cover from the Rockies
spreads eastward. Another consideration is should overnight temps
need raised, humidity recovery will go from bad to worse and spell
additional fire weather trouble.

Sunday and Sun night... Big changes are underway, especially in
western Nebraska, where the strong cold front comes crashing through
and the edge of the upper trough arrives. The front is progged to
cross the panhandle or northwest Neb by 18z, the Hwy 83 corridor
around 00z, and north central Neb/remainder of the CWA by 06z. Ahead
of the front, H85 temps remain around 20C throughout the day with
even stronger southerly flow of 40+ kts. Highs should not have an
issue reaching the lower to mid 80s once again. With dry air holding
its ground and winds strengthening, hoisted a Fire Weather Watch for
zones 209, 210, and 219 (southwest and central Neb). Also introduced
patchy blowing dust given ongoing harvest and the vast expanse of
strong winds over the serious drought areas. With the frontal
passage comes a transition to northwest winds, a rapid drop in
temps, and increased precipitation potential. Scattered rain showers
are possible beginning in the afternoon near the Pine Ridge,
although the first few cells will be battling very dry air. Moisture
content improves greatly over the western and northern Sandhills
during the late evening and nighttime hours as dew points only fall
into the mid/upper 20s and H85 temps plummet to near 0C. Fgen
forcing at H5-7 is nearly off the charts while the nose of the H3
jet works into the Sandhills and a jet streak of 140 kts develops.
Thermal profiles indicate a switch from rain to snow over northwest
Nebraska, and the intensity of the system suggests the potential for
quick bursts of heavier snow showers. While amounts will likely be
on the very low end (dusting), strong winds may result in brief
periods of greatly reduced visibility. Surface pressure changes may
approach 3mb/hr behind the front and in the wake of the low, which
would result in widespread strong or gusty winds.

.LONG TERM...(Sunday night through Friday)
Issued at 418 AM CDT Sat Oct 22 2022

The upper trough moves fairly quickly across the country, and the
synoptic pattern shifts to quasi-zonal flow over Nebraska midweek.
Toward the end of the workweek, a new trough cuts into the Rockies
and spins up a closed low over the southern Plains. The pattern will
likely result in very cool and blustery conditions Monday in the
wake of the front, then somewhat moderated temperatures (highs in
the 50s and 60s) for the remainder of the week. Any precip after
daybreak Monday will likely be confined to north of Highway 20,
while the next chance of moisture comes Thursday and Friday with the
followup trough.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 617 AM CDT Sat Oct 22 2022

VFR will continue through Sunday morning for western and north
central Nebraska terminals. Some high level clouds will stream
across the north today. The main aviation weather concern will be
wind as south/southwest winds gust to 20 kts this afternoon. Winds
then transition to southeast and lighten tonight.

&&

.FIRE WEATHER...
Issued at 418 AM CDT Sat Oct 22 2022

Critical fire weather conditions are expected today for the
Panhandle, Sandhills, and southwest Nebraska. Temperatures will
be well above normal for late October with highs in the 80s. At
the same time, dew points will be in the low to mid 20s, putting
minimum humidity around 10 percent across the area. Wind gusts in
the Panhandle and Sandhills may reach up to 35 mph out of the
southwest. Maximum wind gusts gradually decrease moving east.
Humidity recovery is poor overnight with maximum humidity in the
55 to 70 percent range.

Critical and near critical fire weather conditions continue
tomorrow. A cold front will move through the area from the
northwest, bringing cooler temperatures and improved humidity to
the northern Panhandle. However, high temperatures in the low 80s
and minimum humidity in the teens to low 20s are expected in areas
of the Sandhills and parts of north central and southwest
Nebraska ahead of the front. Winds shift from the the southwest
to the northwest throughout the day as the front moves through.
Southwesterly winds ahead of the front may gust up to 40 mph. The
current Fire Weather Watch may need to be expanded west to include
Zone 206 if humidity trends down.

The next opportunity for precipitation occurs on Sunday night into
Monday morning in the Panhandle and western Sandhills.  Though
gusty northwesterly winds last through Monday, humidity improves
to the 25 to 40 percent range. Seasonal to slightly below normal
temperatures will return during the workweek.

&&

.CLIMATE...
Issued at 617 AM CDT Sat Oct 22 2022

Location           Forecast high          Record high (year)
North Platte            86                      87 (2003)
Valentine               86                      87 (2003)
Broken Bow              86                      87 (1967)
Imperial                85                      87 (1975)

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM CDT this evening for
NEZ204-206-208-210.

Fire Weather Watch from Sunday afternoon through Sunday evening
for NEZ209-210-219.

&&

SHORT TERM...Snively
LONG TERM...Snively
AVIATION...Snively
FIRE WEATHER...Meltzer
CLIMATE...Snively
Hazardous weather outlook, Oct 22, 4:19 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
419 AM CDT Sat Oct 22 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-230930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
419 AM CDT Sat Oct 22 2022 /319 AM MDT Sat Oct 22 2022/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Critical fire weather conditions are expected today in areas of the
Panhandle, Sandhills, and southwest Nebraska due to a combination of
unseasonably warm temperatures, low humidity, and gusty
southwesterly winds. Any fires that start have the potential to
spread rapidly and become difficult to control.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Critical fire weather conditions are possible on Sunday in southwest
and north central Nebraska due to low humidity and gusty winds.

Strong gusty winds are possible ahead of and behind a cold front
Sunday into Monday. Travel may be difficult for lightweight and high
profile vehicles. Poor visibility is also possible due to blowing
dust.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:58 AM CDTFire Weather WatchLBFChase, Custer, Frontier, Garfield, Hayes, Holt and 4 more7 hr
Oct 22, 2:58 AM CDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 15 more17 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.